Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 8, NWS Gaylord, MI

January 26, 2014

NWS Gaylord, MI issued this gale warning at Jan 26, 2014, 3:58 AM EST. It took effect at Jan 26, 2014, 7:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 3:58 AM EST (08:58 UTC)
In effect from
Jan 26, 2014, 7:00 PM EST
Expired
Jan 27, 2014, 10:03 AM EST
In force
15 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WHUS73 KAPX 260858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EST SUN JAN 26 2014

LMZ344>346-261700-
/O.CAN.KAPX.SC.Y.0011.000000T0000Z-140126T1000Z/
/O.NEW.KAPX.GL.W.0008.140127T0000Z-140127T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 AM EST SUN JAN 26 2014

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
345 
WHUS73 KAPX 261626
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1126 AM EST SUN JAN 26 2014

LMZ344>346-270030-
/O.CON.KAPX.GL.W.0008.140127T0000Z-140127T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1126 AM EST SUN JAN 26 2014

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
896 
WHUS73 KAPX 262112
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST SUN JAN 26 2014

LMZ344>346-270515-
/O.CON.KAPX.GL.W.0008.140127T0000Z-140127T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 PM EST SUN JAN 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
468 
WHUS73 KAPX 270309
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EST SUN JAN 26 2014

LMZ344>346-271115-
/O.CON.KAPX.GL.W.0008.000000T0000Z-140127T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1009 PM EST SUN JAN 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
384 
WHUS73 KAPX 270855
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EST MON JAN 27 2014

LMZ344>346-271600-
/O.CON.KAPX.GL.W.0008.000000T0000Z-140127T1600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
355 AM EST MON JAN 27 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
268 
WHUS73 KAPX 271503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 AM EST MON JAN 27 2014

LMZ344>346-272315-
/O.CAN.KAPX.GL.W.0008.000000T0000Z-140127T1600Z/
/O.NEW.KAPX.SC.Y.0012.140127T1503Z-140129T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 AM EST MON JAN 27 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

ARNOTT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jan 26, 2:50 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 26, 2:50 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
250 AM EST SUN JAN 26 2014

.SYNOPSIS...
ISSUED AT 250 AM EST SUN JAN 26 2014

ANOTHER CLIPPER SYSTEM WILL BRING ANOTHER ROUND OF ACCUMULATING SNOW
TO NORTHERN MICHIGAN TODAY AND TONIGHT. BITTERLY COLD TEMPERATURES
WILL BE REINFORCED ON THE BACKSIDE OF THE CLIPPER SYSTEM. GUSTY
NORTHWEST WINDS COMBINED WITH VERY COLD TEMPERATURES WILL RESULT IN
DANGEROUSLY COLD WIND CHILLS DURING THE FIRST PART OF THE WORK WEEK.
TEMPERATURES WILL GRADUALLY MODERATING DURING THE LAST HALF OF THE
WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 250 AM EST SUN JAN 26 2014

CLIPPER WAVE TRAIN SIMPLY UNRELENTING! ARCTIC SURGE BEHIND LATEST
SUCH SYSTEM STILL DRUMMING UP SOME MAINLY LIGHT LAKE SNOWS EARLY
THIS MORNING...ALTHOUGH RAPID APPROACH OF UPSTREAM RIDGE AXIS AND
ATTENDANT DRY AIR WILL PUT AN END TO MUCH OF IT IN THE NEXT FEW
HOURS. BREAK IS GOING TO BE AN AWFULLY BRIEF ONE....WITH NEXT
CLIPPER SYSTEM ALREADY DIVING SOUTHEAST THROUGH THE NORTHERN
PLAINS...WITH SECONDARY STRONGER WAVE QUICK ON ITS HEELS IN CENTRAL
SASKATCHEWAN. SHORT TERM FOCUS CENTERS ON ADDITIONAL SNOWFALL
AMOUNTS AND HEADLINE POTENTIAL AS THESE SYSTEMS MOVE ACROSS THE AREA
TODAY AND TONIGHT.

FROM A SYNOPTIC SCALE PERSPECTIVE...A RATHER SIMPLE...
STRAIGHTFORWARD FORECAST. MAIN CORE OF MID LEVEL SUPPORT WITH LEAD
NORTHERN PLAINS WAVE PASSES BY TO OUR SOUTH THIS MORNING. SIMPLY
FOLLOWING STRONGEST ISENTROPIC UPGLIDE/FORCED ASCENT ON NOSE OF 60+
KNOT H8 JET SUPPORTS HEAVIEST SNOWS MOVING THROUGH THE SOUTHWEST
LAKES AND NORTHERN OHIO VALLEY. JET DYNAMICS LARGELY LACKING UP
HERE...LEAVING MUCH WEAKER ISENTROPIC UPGLIDE AND SOME MID LEVEL
SUPPORT TO SATURATE DRY MID LEVELS AND SWING AN AREA OF LIGHT SNOW
FROM SOUTHWEST TO NORTHEAST ACROSS THE NORTHERN LAKES TODAY.
DYNAMICS ASIDE...PERUSAL OF MODEL DERIVED SOUNDINGS FURTHER
SUPPORT THE SYNOPTIC PORTION OF THIS EVENT REMAIN RATHER
LIGHT...WITH BROAD OMEGA CENTERED WELL ABOVE THE DGZ. COMBINE ABOVE
WITH MIXING RATIOS (1 G/KG OR LESS) AND PWAT VALUES REMAINING SUB
0.2 INCHES...AND WOULD EXPECT SNOWFALL AMOUNTS ONLY ON THE ORDER OF
AN INCH OR SO (2 AT MOST) ACROSS MUCH OF THE AREA TODAY.

UNFORTUNATELY...FORECAST SIMPLY NEVER THAT EASY UP THIS WAY...WITH
INCREASING MESOSCALE LAKE PROCESSES LATER THIS AFTERNOON AND INTO
TONIGHT LENDING A MORE COMPLICATED PORTION TO THIS EVENT. APPROACH
OF SECONDARY STRONGER SHORTWAVE WILL HELP RAMP-UP THE LAKE PROCESSES
THROUGH THIS EVENING. REALLY LIKE THE HI-RES MODEL GUIDANCE IN
DEVELOPING KINDA A PSEUDO LAKE LOW OVER CENTRAL LAKE MICHIGAN THIS
AFTERNOON AS LIGHT WIND FIELDS AND AMBIENT COLD TEMPERATURES SUPPORT
SUCH. THIS LOW PIVOTS INLAND EARLY THIS EVENING INTO NORTHWEST LOWER
MICHIGAN...EVENTUALLY GETTING ABSORBED INTO PRIMARY SYSTEM OFF TO
OUR EAST. ABOVE SUPPORTS A BRIEF FOCUSED AXIS OF LOW LEVEL
CONVERGENCE ALONG AND SOUTH OF THE LEELANAU PENINSULA. UPTICK IN
INVERSION HEIGHTS VIA MID LEVEL SUPPORT SHOULD DRIVE DECENT LAKE
SNOWS INTO THIS REGION...ALTHOUGH ACCUMULATION POTENTIAL THROTTLED
BACK SOME AS THE EVENING PROGRESSES AS DGZ FALLS BELOW CLOUD BASE.
UPSHOT TO THE ABOVE...EXPECT A PERIOD OF SOMEWHAT HEAVIER LAKE
ENHANCED SNOWS LATER THIS AFTERNOON AND EVENING...BRINGING A FEW
MORE INCHES OF ACCUMULATION TO ABOVE AREA. LIGHTER SNOWS
ELSEWHERE...WITH TRENDS SUPPORTING BETTER LAKE SUPERIOR ENHANCEMENT
ACROSS CENTRAL UPPER MICHIGAN. MORE TRADITIONAL NORTHWEST FLOW LAKE
SNOW SHOWERS EXPECTED AFTER MIDNIGHT ACROSS NORTHWEST LOWER AS H8
TEMPERATURES ONCE AGAIN REACH NEGATIVE MID 20 STATUS. THESE WILL BE
THE SIGNIFICANT VIS RESTRICTING/LOW ACCUMULATING TYPE. BLOWING AND
DRIFTING SNOW WILL BE ON THE INCREASE LATE AS NORTHWEST WINDS BECOME
QUITE GUSTY.

HEADLINES: GOTTA DRAW THE LINE SOMEWHERE...AND SIMPLY DO NOT HAVE
THE SNOW AMOUNTS OR EXTENT OF HIGH IMPACT BLOWING/DRIFTING SNOW TO
JUSTIFY ANY TYPE OF HEADLINE AT THIS TIME. WORST CONDITIONS LIKELY
TO HOLD OFF UNTIL LATER TONIGHT/MONDAY WHEN WIND SPEEDS ARE
MAXIMIZED. HOWEVER...THIS MIGHT BE MORE OF A WIND CHILL/BLOWING SNOW
ISSUE AND REQUIRING MORE OF A WIDESPREAD HEADLINE. THAT DECISION CAN
WAIT...USING THE SPECIFIC FORECAST AND HAZARDOUS WEATHER
OUTLOOK/GRAPHICS TO HIGHLIGHT THIS CONCERN FOR NOW.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 250 AM EST SUN JAN 26 2014

MONDAY AND TUESDAY...SURFACE LOW WILL CONTINUE TO EXIT EASTWARD AWAY
FROM MICHIGAN ON MONDAY. STRONG CAA IN ITS WAKE WILL SET UP TWO DAYS
OF W/NW FLOW LAKE EFFECT SNOW SHOWERS ACCOMPANIED BY VERY COLD
TEMPS...GUSTY WINDS AND DANGEROUS WIND CHILLS. 850 MB TEMPS WILL
PLUMMET TO NEAR -30 C BY MONDAY NIGHT...PROVIDING PLENTY OF
OVER-LAKE INSTABILITY FOR LAKE SNOW PRODUCTION. ICE COVERAGE ON
LAKES SUPERIOR AND MICHIGAN WILL LIMIT SNOWFALL POTENTIAL...AND THE
EXTREMELY COLD AIRMASS WILL LIKELY LIMIT DENDRITIC GROWTH AND THUS
FLAKE SIZE. STILL EXPECT OUR TYPICAL SNOWBELT AREAS WILL SEE
CATEGORICAL SNOWFALL MONDAY...MONDAY NIGHT AND TUESDAY...NAMELY NW
CHIPPEWA COUNTY AND NW LWR MICHIGAN WEST OF I-75. THIS SHOULD BE A
HIGH POP/GENERALLY LOW QPF EVENT...WITH AN INCH OR TWO OF NEW SNOW
EXPECTED FOR EACH PERIOD. CERTAINLY THE BIG STORY WILL BE THE FRIGID
TEMPS. HIGH TEMPS BOTH MONDAY AND TUESDAY WILL STRUGGLE TO WARM INTO
THE SINGLE DIGITS ABOVE ZERO...AND SOME PLACES MAY VERY WELL NOT
WARM INTO POSITIVE NUMBERS. WITH W/NW WINDS GUSTING TO 15 TO 25 MPH
THRU THE PERIOD COMBINED WITH TEMPS GENERALLY AOB ZERO...WIND CHILLS
WILL LIKELY DROP TO -20 TO -30 BELOW ZERO AT TIMES. IN COORDINATION
WITH GRR...WILL HIGHLIGHT THIS POTENTIAL HAZARD WITHIN THE HWO AND
OTHER OUTLOOK PRODUCTS...BUT WILL HOLD OFF ON THE ISSUANCE ANY
HEADLINES AT THIS TIME.

WEDNESDAY THRU SATURDAY...PERSISTENT UPPER LEVEL TROUGH THAT HAS
BEEN ENTRENCHED OVER THE ERN HALF OF THE US WILL BEGIN TO BREAK DOWN
BY MID WEEK. NARROW/FLATTENING UPPER RIDGE AXIS WILL QUICKLY PASS
THRU MICHIGAN ON WEDNESDAY...WITH LOW LEVEL FLOW BACKING TO THE SW
IMMEDIATELY BEHIND IT. LATEST ECMWF STILL SUGGESTS A CHANGE IN THE
OVERALL UPPER LEVEL PATTERN FOR THE LAST HALF OF THE WEEK AS DEEP
UPPER TROUGHING SLIDES EAST AND IS GENERALLY REPLACED WITH A MORE
ZONAL FLOW. THERE WILL BE ONE GLANCING BLOW FROM AN UPPER TROUGH ON
THURSDAY AS A COLD FRONT SWEEPS THRU MICHIGAN. OTHERWISE...FOR
WEDNESDAY...SW FLOW AHEAD OF THAT COLD FRONT WILL BOOST AFTERNOON
TEMPS INTO THE TEENS...WHILE REDIRECTING FOCUS OF RESIDUAL LIGHT
LAKE EFFECT SNOW SHOWERS TO THE LAKE MICHIGAN SHORELINE COUNTIES.
OUR ENTIRE CWA WILL SEE A CHANCE OF SNOW ON THURSDAY ALONG AND AHEAD
OF THE COLD FRONT. AGAIN...THE COLD AIR BEHIND THIS FRONT WILL BE A
GLANCING BLOW AS LOW LEVEL FLOW QUICKLY SHIFTS BACK TO THE SW ON
FRIDAY. OVER-LAKE INSTABILITY WILL BE MARGINAL ON FRIDAY AS 850 MB
TEMPS WARM TO INTO THE NEGATIVE TEENS...PRODUCING VERY SMALL CHANCES
OF SNOW SHOWERS. A WEAK WAVE WILL QUICKLY TRACK EAST THRU LWR
MICHIGAN ON SATURDAY...RESULTING IN A QUICK INCREASE IN SNOW CHANCES
FOR THE START OF THE WEEKEND. TEMPS FOR THE LAST PART OF THE WEEK
WILL BE NOTICEABLY NOT AS COLD...WITH HIGH TEMPS GENERALLY IN THE
TEENS AND 20S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1149 PM EST SAT JAN 25 2014

SNOW AND IFR CONDITIONS REDEVELOPING SUNDAY AFTERNOON.

AN AREA OF LOW PRESSURE IN THE EASTERN DAKOTAS WILL RACE INTO MI
BY LATE SUNDAY. LINGERING LAKE EFFECT SHSN WILL CONTINUE TO
DIMINISH TONIGHT...THOUGH CLOUD COVER WILL HANG ON FOR TVC/MBL.
-SN AHEAD OF THE CLIPPER WILL GET GOING TOWARD MIDDAY TVC/MBL...A
BIT LATER PLN/APN. VSBYS WILL EVENTUALLY SINK TO IFR TERRITORY.

NW WINDS WILL DIMINISH AND BACK OVERNIGHT...WITH RATHER LIGHT
AND VARIABLE WINDS ON SUNDAY. SUNDAY EVENING...SOMEWHAT BLUSTERY
W/NW WINDS RETURN TO THE TAF SITES NEAR LAKE MI.

&&

.MARINE...
ISSUED AT 250 AM EST SUN JAN 26 2014

ANOTHER ROUND OF GALES TONIGHT AS GUSTY NORTHWEST WINDS
DEVELOP BEHIND DEPARTING CLIPPER SYSTEM. GUSTY WEST TO NORTHWEST
WINDS WILL CONTINUE RIGHT THROUGH TUESDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...GALE WARNING FROM 7 PM THIS EVENING TO 11 AM EST MONDAY FOR
     LMZ344>346.
LS...NONE.

&&

SYNOPSIS...MR
SHORT TERM...MB
LONG TERM...MR
AVIATION...JZ
MARINE...MB
Hazardous weather outlook, Jan 26, 3:00 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
300 AM EST SUN JAN 26 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
271200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
300 AM EST SUN JAN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ACCUMULATING LAKE ENHANCED SNOW SHOWERS WILL IMPACT THE SNOWBELT
REGIONS OF NORTHWEST LOWER MICHIGAN MAINLY WEST OF I-75 TODAY AND
TONIGHT.

BITTERLY COLD WIND CHILLS OF -15 TO -25 ARE EXPECTED ACROSS THE
OUTLOOK AREA THIS MORNING.

GALES ARE POSSIBLE IN THE NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN
TONIGHT. SEE ONGOING WARNING FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

BITTERLY COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED MONDAY AND
TUESDAY.

GALES WILL CONTINUE TO IMPACT THE NEARSHORE WATERS OF NORTHERN LAKE
MICHIGAN INTO MONDAY MORNING. SEE ONGOING WARNING FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS:

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 4:03 PM ESTWind Chill AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more66 hr
Jan 26, 4:03 PM ESTWinter Weather AdvisoryAPXAntrim, Benzie, Crawford, Grand Traverse, Kalkaska, Leelanau and 4 more35 hr

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.